Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Has Trigeminal Neuralgia and Carbamazepine causes dizziness. Suggest?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1996
Answered : 138 Questions
My husband has Trigeminal Neuralgia & Carbamazepine makes him dizzy - he also has to take
more of it than Dr. said & still gets hits. Can you suggest another med? Or if you're in or near
WPB, he could come see you.
Posted Thu, 17 Oct 2013 in Brain and Spine
Answered by Dr. Praveen K Nath 2 hours later
Brief Answer:
Dizziness is common with carbamazepine

Detailed Answer:
Respected ma’am
I have gone through your husband’s medical history in detail.
Dizziness after taking carbamazepine is a normal phenomenon.
I would suggest
1. Continue taking carbamazepine may be at slightly lower dose & increase the frequency of dose.

2. Lots of other alternative medications like GABAPENTIN/ CHLORDIAZEPOXIDE / AMITRYPTYLLINE/ OXCARBAMAZEPINE / ESLICARBAMAZEPINE are available. Your husband can try these as well.

3. Antidepressants & anxiolytic medications also help.

4. Local injections are also given for some cases who do not respond to medications.

My best wishes for a speedy recovery of your husband.


deptt of neurosurgery
Above answer was peer-reviewed by
Follow-up: Has Trigeminal Neuralgia and Carbamazepine causes dizziness. Suggest? 19 hours later
Husband was told recently that he could get an epidural in face. Is this not only for back?
Answered by Dr. Praveen K Nath 4 hours later
Brief Answer:
trigeminal nerve injection given locally

Detailed Answer:
Respected madam,

In my view, the epidural injection you are talking about is a trigeminal nerve injection given locally, in which absolute alcohol is used for temporary relief, which lasts about 3-6 months.

dr praeen k XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor